Can an injection of Botox in the forehead cause the area near the temples to appear puffy?

I asked a similar question before but I used the term swell. However the area just under my temples is puffy. It doesn't hurt. So I was wondering if an injection of Botox high up and around the sides of the forehead could cause the muscle to slump some how and cause this puffiness in that region. The last time I was injected just said she injected it to low and caused puffiness in my brow region.

Doctor Answers 2

Botox and Puffiness

It would be best to answer your questions if you could post a photo and see the puffiness.  I am not certain if you are having swelling in an adjacent area to the injections.  If you are concerned you should return to your treating physician for evaluation.

Botox results

It's very hard to answer this question without pictures. Sometimes a "lump" or area of "puffiness" has to do with the demarcation between treated and untreated muscles. Residual muscle contraction can push against areas that no longer move. This could be seen above the lateral brow area where you want to have some residual muscle movement lifting your brow, but want to avoid a "Spock" look. Your best recourse is to be sure you trust and can approach your provider and ask to review before and after pictures. 

Roberta Lucas, MD
White River Junction Dermatologic Surgeon
5.0 out of 5 stars 3 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.